Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 26, 2017, 7:17 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2017, 7:17 PM MDT (01:17 UTC)
- Expired
- May 26, 2017, 7:47 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 119 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:00 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.5
The text
As transmitted.
773
WUUS55 KBOU 270117
SVRBOU
COC073-121-270200-
/O.NEW.KBOU.SV.W.0026.170527T0117Z-170527T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
717 PM MDT FRI MAY 26 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
South central Washington County in northeastern Colorado...
Northeastern Lincoln County in east central Colorado...
* Until 800 PM MDT
* At 716 PM MDT, a severe thunderstorm was located 5 miles southwest
of Thurman, or 22 miles northwest of Flagler, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Thurman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3957 10316 3944 10316 3949 10343 3965 10343
3969 10298 3957 10298
TIME...MOT...LOC 0116Z 271DEG 24KT 3956 10331
HAIL...<.75IN
WIND...60MPH
$$
BAKER1 follow-up statement
838
WWUS55 KBOU 270147
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
747 PM MDT FRI MAY 26 2017
COC073-121-270156-
/O.CAN.KBOU.SV.W.0026.000000T0000Z-170527T0200Z/
Washington CO-Lincoln CO-
747 PM MDT FRI MAY 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled. However, wind gusts to 50 mph are still possible
with this thunderstorm as it tracks east across southern Washington
County.
A severe thunderstorm watch remains in effect until 800 PM MDT for
northeastern and east central Colorado.
LAT...LON 3957 10316 3944 10316 3949 10343 3965 10343
3969 10298 3957 10298
TIME...MOT...LOC 0145Z 271DEG 24KT 3956 10305
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:34 PM MDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 26, 3:34 PM MDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 334 PM MDT Fri May 26 2017 .SHORT TERM...(This evening through Saturday) Issued at 334 PM MDT Fri May 26 2017 There is limited convection over Weld, eastern Arapahoe, eastern Adams and Morgan counties. Some of them may be getting close to severe concerning hail size. Dew points did get into the upper 40s to lower 50s F over the plains, but have since decreased somewhat. The aircraft soundings are showing the mid level stable layer nearly gone. Models have approaching upper trough to get into the CWA Saturday afternoon. There is limited upward QG vertical velocity over the forecast area tonight and Saturday. Models show a cold front with north- upslope winds behind it to move across the plains form 04Z to 06Z this evening. North- northeasterly winds are progged to continue overnight and all of Saturday. Models show fairly decent moisture into early evening, then things dry out pretty good. The NAM has plenty of low level moisture, Stratus, maybe even some fog for the plains after the cold front and upslope overnight. The GFS shows considerably less. CAPE over some of the plains in still around 2000 J/kg this afternoon. The high resolution models do not show anything significant for the CWA this evening/night. For pops, will keep mostly, "chance"s going for the eastern plains and northern border areas, way less the rest of the CWA. On Saturday, it will be pretty stable out on the plains, but could see some afternoon showers. The best pops will be in the mountains, with the best moisture and synoptic scale energy. For temperatures, Saturday's highs will be 4-10 C cooler than this afternoon's highs. .LONG TERM...(Saturday night through Friday) Issued at 116 PM MDT Fri May 26 2017 Upper level trough axis will slide southeast of the area Saturday night. Expect showers to linger into the evening in and near the foothills and along/south of Interstate 70. Surface high pressure moving in will bring drier and subsident air. This should bring precipitation to an end by midnight across the area. Depending on how much it clears out and cools, fog may possible in low lying areas around sunrise Sunday morning. An upper level ridge building over the western states will produce a northwest flow aloft over Colorado Sunday and Monday. Afternoon and evening convection is expected, mainly over the higher terrain. There is a slight chance for storms over the eastern plains where it will be more stable. Highs begin to warm with lower to mid 70s expected by Monday. The upper level ridge slowly shifts east and will be over the intermountain west mid to late next week. Models show enough moisture and instability for late day convection most days. Tough to pick out any days with a greater threat due to the weak flow aloft and models differences. Will go with isolated/scattered storms for most afternoons and temperatures near normal. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 334 PM MDT Fri May 26 2017 Models seem to keep south and southwesterly winds over DIA until the cold front and north-northeasterlies move in around 05Z. Models have the winds stay at this direction through Saturday afternoon at 00Z. Will remove mention of Thunder. A SCT-BKN030-050 cloud deck is possible after 07Z. There could be some rain showers Saturday afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RJK LONG TERM...Meier AVIATION...RJK
Hazardous weather outlook, May 26, 11:04 AM MDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1104 AM MDT Fri May 26 2017 COZ030>051-271715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1104 AM MDT Fri May 26 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will develop in the mountains and foothills between noon and 1 PM. Thunderstorms will push into and or develop over the plains after 2 PM. A few severe thunderstorms will be possible across the plains of northeast Colorado this afternoon into the early evening hours. The most likely area for severe storms will be east of a line from Denver to Akron. Hail to 2 inches in diameter, winds gusts to 60 mph along with an isolated tornado or two will be possible. Elsewhere across the plains severe storms will be more isolated. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Cool and unsettled weather is expected to continue Saturday along with another round of afternoon thunderstorms. Warmer temperatures are expected from Sunday through the middle of next week, but each afternoon will see a chance of thunderstorms, especially over the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed by 1 pm near Denver extending towards the Limon area.
In the hours before
Local storm report, May 26, 5:36 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
536 PM MDT FRI MAY 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO 3 NNE LAST CHANCE 39.77N 103.56W
05/26/2017 WASHINGTON CO TRAINED SPOTTER
NO FUNNEL SEEN, BUT SAW ROTATION ON THE GROUND
CORRESPONDING TO ROTATION IN THE MESO.
0420 PM HAIL 4 SE WOODROW 39.94N 103.53W
05/26/2017 M1.00 INCH WASHINGTON CO COCORAHS
0439 PM HAIL 6 NW MONUMENT 39.13N 104.94W
05/26/2017 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0450 PM HAIL 3 NW ELBA 39.95N 103.22W
05/26/2017 M1.25 INCH WASHINGTON CO TRAINED SPOTTER
0456 PM HAIL LARKSPUR 39.18N 104.90W
05/26/2017 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0506 PM FUNNEL CLOUD LINDON 39.73N 103.40W
05/26/2017 WASHINGTON CO TRAINED SPOTTER
LOW LEVEL ROTATION WITH WEAK FUNNEL CLOUDS
&&
SULLIVANSpecial weather statement, May 26, 5:46 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Denver CO 546 PM MDT FRI MAY 26 2017 COZ044-049-270030- Washington County CO-Morgan County CO- 546 PM MDT FRI MAY 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 630 PM MDT... At 545 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Gary, or 10 miles southeast of Fort Morgan, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brush, Gary and Midway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 800 PM MDT for northeastern Colorado. LAT...LON 4001 10359 4019 10377 4036 10344 4002 10329 TIME...MOT...LOC 2345Z 244DEG 28KT 4015 10366 BAKER
Local storm report, May 26, 6:04 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
604 PM MDT FRI MAY 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FUNNEL CLOUD LINDON 39.73N 103.40W
05/26/2017 WASHINGTON CO TRAINED SPOTTER
LOW LEVEL ROTATION WITH WEAK FUNNEL CLOUDS
0456 PM HAIL LARKSPUR 39.18N 104.90W
05/26/2017 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0450 PM HAIL 3 NW ELBA 39.95N 103.22W
05/26/2017 M1.25 INCH WASHINGTON CO TRAINED SPOTTER
0439 PM HAIL 6 NW MONUMENT 39.13N 104.94W
05/26/2017 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0420 PM TORNADO 3 NNE LAST CHANCE 39.77N 103.56W
05/26/2017 WASHINGTON CO TRAINED SPOTTER
NO FUNNEL SEEN, BUT SAW ROTATION ON THE GROUND
CORRESPONDING TO ROTATION IN THE MESO.
0420 PM HAIL 4 SE WOODROW 39.94N 103.53W
05/26/2017 M1.00 INCH WASHINGTON CO COCORAHS
0417 PM HAIL 3 SSW WOODROW 39.94N 103.60W
05/26/2017 M1.50 INCH WASHINGTON CO STORM CHASER
0405 PM HAIL 1 SW WOODROW 39.97N 103.59W
05/26/2017 M1.50 INCH WASHINGTON CO STORM CHASER
&&
SULLIVANSpecial weather statement, May 26, 6:35 PM MDT, 42 minutes before
Special Weather Statement National Weather Service Denver CO 635 PM MDT FRI MAY 26 2017 COZ041-045-046-049-270115- Elbert/Central and East Douglas Counties Above 6000 Feet CO- Washington County CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO-Central and East Adams and Arapahoe Counties CO- 635 PM MDT FRI MAY 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT... SOUTHEASTERN ARAPAHOE...SOUTHWESTERN WASHINGTON AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 715 PM MDT... At 633 PM MDT, Doppler radar was tracking at least three strong thunderstorms in eastern Elbert and northwest Lincoln counties. The strongest storm was located 6 miles northwest of Ramah, or 30 miles west of Limon, moving northeast at 20 mph. Dime size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Limon, Simla, Genoa, Agate, Cottonwood Valley and Matheson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is also occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 800 PM MDT for northeastern and east central Colorado. LAT...LON 3914 10438 3956 10417 3975 10342 3914 10353 TIME...MOT...LOC 0033Z 232DEG 19KT 3919 10424 BAKER
Special weather statement, May 26, 6:53 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Denver CO 653 PM MDT FRI MAY 26 2017 COZ049-270145- Washington County CO- 653 PM MDT FRI MAY 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON COUNTY UNTIL 745 PM MDT... At 652 PM MDT, Doppler radar was tracking a strong thunderstorm near Elba, or 15 miles south of Akron, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Otis and Elba. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1000 PM MDT for northeastern Colorado. LAT...LON 3983 10323 4008 10329 4022 10280 3981 10280 TIME...MOT...LOC 0052Z 272DEG 29KT 3995 10313 BAKER
Special weather statement, May 26, 7:07 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Denver CO
707 PM MDT FRI MAY 26 2017
COZ041-270145-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
707 PM MDT FRI MAY 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND
NORTHWESTERN ELBERT COUNTIES UNTIL 745 PM MDT...
At 705 PM MDT, Doppler radar was tracking a couple of strong
thunderstorms in southeast Douglas and northwest Elbert Counties.
The strongest storm was detected 5 miles east of Greenland, or 23
miles north of Colorado Springs, moving east at 30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Elbert, Elizabeth, Kiowa, Greenland and Ponderosa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 800 PM MDT for
northeastern and east central Colorado.
LAT...LON 3914 10490 3953 10446 3953 10445 3954 10442
3950 10441 3950 10439 3942 10433 3939 10434
3937 10433 3937 10431 3936 10431 3936 10430
3934 10431 3934 10432 3932 10434 3929 10431
3913 10438
TIME...MOT...LOC 0105Z 271DEG 24KT 3916 10472
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:25 PM MDT | Tornado Warning | BOU | Washington | 15 min |
| May 26, 6:35 PM MDT | Special Weather Statement | BOU | Elbert | 40 min |
| May 26, 6:53 PM MDT | Special Weather Statement | BOU | Washington | 52 min |
| May 26, 7:07 PM MDT | Special Weather Statement | BOU | Douglas | 38 min |
| May 26, 7:20 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| May 27, 1:49 PM MDT | Special Weather Statement | BOU | Douglas | 41 min |
| May 27, 2:04 PM MDT | Special Weather Statement | BOU | Lincoln | 41 min |
| May 27, 2:29 PM MDT | Special Weather Statement | BOU | Elbert | 46 min |
| May 27, 3:50 PM MDT | Special Weather Statement | BOU | Lincoln | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.